Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 276, NWS Charleston, SC

September 27, 2011Bulloch County, Effingham County, Screven County, Georgia; Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 27, 2011, 6:33 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 6:33 PM EDT (22:33 UTC)
Expired
Sep 27, 2011, 6:55 PM EDT
In force
22 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS52 KCHS 272233
SVRCHS
GAC031-103-251-SCC049-272330-
/O.NEW.KCHS.SV.W.0276.110927T2233Z-110927T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYLVANIA TO
  MIDDLEGROUND...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALTMAN...SYLVANIA...DOVER...HUNTERS...CAPTOLO...HUNTERS...OLIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3282 8164 3286 8155 3268 8153 3269 8110
      3254 8130 3251 8155 3252 8189
TIME...MOT...LOC 2233Z 265DEG 25KT 3275 8160 3258 8177

$$
2 follow-up statements
871 
WWUS52 KCHS 272248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT TUE SEP 27 2011

GAC031-272258-
/O.CAN.KCHS.SV.W.0276.000000T0000Z-110927T2330Z/
BULLOCH GA-
648 PM EDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BULLOCH COUNTY HAS
BEEN CANCELLED...

LAT...LON 3282 8164 3286 8155 3268 8153 3270 8110
      3254 8130 3251 8155 3263 8176
TIME...MOT...LOC 2248Z 265DEG 25KT 3276 8148 3263 8162

$$

GAC103-251-SCC049-272330-
/O.CON.KCHS.SV.W.0276.000000T0000Z-110927T2330Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-
648 PM EDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HAMPTON...NORTHWESTERN EFFINGHAM AND SOUTHERN
SCREVEN COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF GREEN HILL TO CAPTOLO...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HUNTERS...KILDARE...NEWINGTON...OLIVER...SYLVANIA...
FURMAN...GARNETT...SCOTIA AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3282 8164 3286 8155 3268 8153 3270 8110
      3254 8130 3251 8155 3263 8176
TIME...MOT...LOC 2248Z 265DEG 25KT 3276 8148 3263 8162

$$
763 
WWUS52 KCHS 272255
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT TUE SEP 27 2011

GAC103-251-SCC049-272305-
/O.CAN.KCHS.SV.W.0276.000000T0000Z-110927T2330Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-
655 PM EDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPTON...
NORTHWESTERN EFFINGHAM AND SOUTHERN SCREVEN COUNTIES HAS BEEN
CANCELLED...

AT 655 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

HOWEVER...THERE IS STILL A SEVERE THUNDERSTORM WARNING IN EFFECT FOR 
OTHER PARTS OF SCREVEN AND HAMPTON COUNTIES.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3282 8164 3286 8155 3268 8153 3271 8110
      3254 8130 3251 8155 3263 8176
TIME...MOT...LOC 2255Z 265DEG 25KT 3276 8142 3263 8156

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:07 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 27, 4:07 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE SEP 27 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA
THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE
IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION
BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY...REGIONAL RADAR IMAGERY SHOWS AN AREA OF THUNDERSTORMS
DEVELOPING ACROSS CENTRAL GA ALONG A REMNANT OUTFLOW BOUNDARY
FROM MORNING CONVECTION. THIS FEATURE SHOWS UP WELL ON WATER VAPOR
IMAGERY AS A SHORTWAVE AND VORT MAX MOVING EASTWARD AROUND THE
SOUTHERN PERIPHERY OF THE LARGE UPPER LOW CENTERED OVER THE
SOUTHERN PORTION OF LAKE MICHIGAN. OPERATIONAL MODELS HANDLE THIS
AREA OF CONVECTION AND SHORTWAVE ENERGY DIFFERENTLY...AND THE
HOURLY RUNS OF THE HRRR SEEM TO HAVE THE BEST HANDLE ON THE
CURRENT SITUATION. IT LOOKS LIKE THE MAIN PART OF THIS FEATURE
WILL BEGIN MOVING INTO THE FAR WESTERN PORTION OF THE CWA AROUND
22Z...6PM EDT...AND PUSH EASTWARD ACROSS THE FORECAST AREA. ITS
HARD TO SAY AT THIS POINT WHAT KIND OF COVERAGE WILL RESULT AND I
HAVE PAINTED IN SOME 40 POP ACROSS THE SE GA ZONES AND TRACK THIS
EASTWARD THROUGH THE EVENING. BASED ON THE 16Z HRRR...IT LOOKS
LIKE THE CONVECTION WILL DIMINISH AS IT MOVES EASTWARD ACROSS THE
FORECAST AREA AS IT WILL MISS PEAK HEATING. THE SPC MESOANALYSIS
PAGE SHOWS SOME MODERATE TO HIGH VALUES OF DCAPE ACROSS THE AREA
AHEAD OF THE APPROACHING THUNDERSTORMS...SO THERE IS SOME THREAT
OF ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING STRONG
DAMAGING WIND GUSTS.

THEN...HEADING INTO THE OVERNIGHT THERE IS VIRTUALLY NO CHANGE IN
THE LARGE SCALE PATTERN. THE UPPER LOW TO THE NW WILL BE NEARLY
STATIONARY AND THE CONVECTIVELY INDUCED SHORTWAVE WILL BE THE ONLY
REAL FEATURE OF INTEREST. I HAVE ADDED CHANCE POPS OVER THE
COASTAL WATERS WHERE THE BETTER INSTABILITY WILL BE THROUGH
WEDNESDAY MORNING. LOWS WILL FALL INTO THE UPPER 60S FURTHER
INLAND...AND LOW 70S NEAR THE BEACHES. I HAVE ADDED A PATCH FOG
MENTION TO THE SE GA AREA AND BORDERING SC ZONES WITH LINGERING
HIGH BOUNDARY LAYER MOISTURE IN PLACE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO
VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS
NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A
SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST
OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP
MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE
UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM
SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES
ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF
THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY
NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE.

THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS
NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER
LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT
ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH
THE AREA ON THURSDAY...USHERING IN A DRIER AIRMASS WITHIN A WESTERLY
FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE
COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE
CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL
REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE
FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION
ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL
WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED.

UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S.
ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO
APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE
CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR
ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY
COOLER THAN PREVIOUS DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE
ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH
PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE
REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC
AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED
ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST
CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE
WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN
NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW
TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE
THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL
COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS.

COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF
HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW
TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A
DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS
EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH KSAV AND
KCHS THROUGH THE TAF PERIOD. THIS AFTERNOON AND EVENING...I STILL
HAVE NOT INCLUDED ANY MENTION OF SHOWERS OR STORMS AS COVERAGE
AROUND THE SITES IS EXPECTED TO BE PRETTY LOW. HOWEVER...WILL
CONTINUE THE CB THROUGH THE EVENING. WINDS WILL TURN MORE
SOUTHERLY AFTER THE PASSAGE OF THE SEA BREEZE BUT GENERALLY LESS
THAN 10 KTS. OVERNIGHT...THERE IS AT LEAST SOME POSSIBILITY FG AND
STRATUS WITH THE CONTINUED HIGH BOUNDARY LAYER MOISTURE. MODEL
GUIDANCE IS A BIT MIXED AND GIVEN THE CONDITIONS FROM LAST NIGHT I
HAVE DECIDED TO JUST HINT AT SOME MVFR LEVEL CLOUDS AT BOTH SITES
STARTING IN THE EARLY MORNING HOURS FOR NOW.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO
SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
TONIGHT THE PRESSURE PATTERN ACROSS THE WATERS WILL REMAIN FAIRLY
WEAK...FAVORING S TO SW WINDS AROUND 10 KTS. SEAS HAVE DECREASED
OVER THE LAST 24 HOURS OR SO...THOUGH THERE IS STILL A SWELL
COMPONENT AROUND 5 FT AND 11 SECONDS BEYOND 20 NM. THE SCA FOR THE
OUTER GA WATERS WILL BE ALLOWED TO EXPIRE AS EXPECTED. SWELL WILL
BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT ON THE DECREASING TREND
TO AROUND 4 FT AND 10 SECONDS BY WEDNESDAY MORNING.

SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE
WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE
WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD
FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH
THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS
FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST
AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE
NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH
WINDS AND SEAS.

RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED
FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES
AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND
AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER
THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY
ALONG THE SOUTH CAROLINA COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

BSH/JAQ
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE SEP 27 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
406 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-281000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
406 PM EDT TUE SEP 27 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK
ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 27, 5:53 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
09/27/2011                   TATTNALL           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG HIGHWAY 280
            IN REIDSVILLE.

&&

EVENT NUMBER CHS1100967

DPB
Local storm report, Sep 27, 5:56 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     REIDSVILLE              32.08N  82.11W
09/27/2011                   TATTNALL           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN ON HIGHWAY 23.

&&

EVENT NUMBER CHS1100968

DPB
Local storm report, Sep 27, 5:57 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
09/27/2011                   TATTNALL           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED POWERLINES DOWN IN REIDSVILLE.

&&

EVENT NUMBER CHS1100969

DPB
Special weather statement, Sep 27, 5:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT TUE SEP 27 2011

GAZ099-100-272230-
BULLOCH-CANDLER-
558 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8215 3256 8209 3256 8207 3255 8203
      3258 8202 3249 8173 3232 8175 3241 8211
      3249 8218
TIME...MOT...LOC 2158Z 265DEG 22KT 3256 8208
Local storm report, Sep 27, 6:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             4 ESE MILLEN            32.79N  81.88W
09/27/2011  E0.75 INCH       JENKINS            GA   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL.

&&

EVENT NUMBER CHS1100970

DPB
Special weather statement, Sep 27, 6:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT TUE SEP 27 2011

SCZ044-045-272245-
DORCHESTER-INLAND BERKELEY-
620 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARLEYVILLE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE AND INDIAN FIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8011 3310 8054 3328 8059 3330 8049
      3328 8047 3326 8043 3327 8037 3328 8035
      3327 8030 3330 8026 3337 8024 3339 8018
TIME...MOT...LOC 2220Z 259DEG 9KT 3321 8047

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 5:16 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall59 min
Sep 27, 5:25 PM EDTSpecial Weather StatementCHSJenkins50 min
Sep 27, 5:31 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven59 min
Sep 27, 5:58 PM EDTSpecial Weather StatementCHSBulloch, Candler32 min
Sep 27, 6:18 PM EDTSevere Thunderstorm WarningCHSScreven57 min
Sep 26, 8:03 PM EDTSpecial Weather StatementCHSJasper27 min
Sep 26, 8:14 PM EDTSpecial Weather StatementCHSJasper31 min
Sep 27, 3:36 AM EDTCoastal Flood AdvisoryCHS4 hr
Sep 27, 6:20 PM EDTSpecial Weather StatementCHSDorchester25 min
Sep 27, 6:24 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester66 min
Sep 27, 6:38 PM EDTSpecial Weather StatementCHSColleton, Dorchester37 min
Sep 27, 6:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester44 min
Sep 27, 7:14 PM EDTSpecial Weather StatementCHSBerkeley31 min
Sep 27, 7:31 PM EDTSpecial Weather StatementCHSColleton, Dorchester44 min
Sep 27, 7:47 PM EDTAreal Flood AdvisoryCHSBerkeley59 min
Sep 27, 7:54 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.